MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FINELINE II STEROX; IMPLANTABLE LEAD

BOSTON SCIENTIFIC CORPORATION FINELINE II STEROX; IMPLANTABLE LEAD
Model Number 4480
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this right ventricular (rv) and right atrial (ra) leads were explanted and replaced due to an unspecified anomaly.No additional adverse patient effects were reported.This ra lead has not been received for analysis.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, a thorough evaluation of the lead was performed.Only the proximal segment of the lead was returned, severed approximately 675mm from the terminal end due to induced damage during explant.Testing was completed to assess lead electrical performance.Measurements throughout these tests were within normal limits.Visual inspection of the lead confirmed that the polyurethane insulation was damaged throughout the lead body on the surface only.Detailed testing of the damaged insulation revealed the insulation in that area had become degraded at an accelerated rate, likely due to the patient's blood chemistry.The degradation then led to the observed damage.Additionally, stretched coils approximately from 535 to 675mm and calcification was noted throughout the outer insulation of the lead body.Laboratory analysis did not identify any lead characteristics that would have caused or contributed to the reported clinical observations.
 
Event or Problem Description
It was reported that this right ventricular (rv) and right atrial (ra) leads were explanted and replaced due to an unspecified anomaly.No additional adverse patient effects were reported.This ra lead has been received for analysis.

Brand Name
FINELINE II STEROX
Common Device Name
IMPLANTABLE LEAD
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key21987190
Report Number2124215-2025-29669
Device Sequence Number17262773
Product Code DTB
UDI-Device Identifier00802526061974
UDI-Public(01)00802526061974(17)140620
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P960004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/20/2014
Device Model Number4480
Device Catalogue Number4480
Device Lot Number589173
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexFemale